Alert archive / New Mexico / High Wind Watches in 2007

High Wind Watch 2, NWS Albuquerque, NM

June 5, 2007

NWS Albuquerque, NM issued this high wind watch at Jun 5, 2007, 4:25 AM MDT. It took effect at Jun 6, 2007, 9:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jun 5, 2007, 4:25 AM MDT (10:25 UTC)
In effect from
Jun 6, 2007, 9:00 AM MDT
Expired
Jun 5, 2007, 3:43 PM MDT
In force
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 051025
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
425 AM MDT TUE JUN 5 2007

...EXTREME WINDS LIKELY WEDNESDAY...

.VERY STRONG SOUTHWESTERLY WINDS WILL DEVELOP ACROSS THE FORECAST
AREA ON WEDNESDAY AS AN UNSEASONABLY STRONG UPPER LEVEL LOW
PRESSURE SYSTEM CROSSES THE CENTRAL ROCKIES NORTH OF NEW
MEXICO...AND THE CORE OF THE POLAR JET STREAM CROSSES NORTHERN
PORTIONS OF THE STATE. THE STRONGEST WINDS WILL FAVOR THE HIGH
TERRAIN...THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN AND THE
NORTHEAST PLAINS.

NMZ001>021-026-052300-
/O.NEW.KABQ.HW.A.0002.070606T1500Z-070607T0300Z/
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...FARMINGTON...CHAMA/LOS ALAMOS...
ESPANOLA...RED RIVER/TAOS/SANTA FE...LAS VEGAS/RATON...ROY...
CLAYTON...GALLUP/GRANTS...ALBUQUERQUE...SANDIA PARK/CEDAR CREST...
MORIARTY/ESTANCIA...SANTA ROSA...TUCUMCARI...GLENWOOD...SOCORRO...
CARRIZOZO...RUIDOSO...FORT SUMNER...ROSWELL...PORTALES...CLOVIS
425 AM MDT TUE JUN 5 2007

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING. 

THE POTENTIAL EXISTS FOR SOUTHWEST WINDS TO BLOW AT SPEEDS FROM 30
TO 40 MPH WITH OCCASIONAL GUSTS UP TO 60 MPH. HIGHER GUSTS WILL BE
POSSIBLE ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN AND ACROSS
THE NORTHEAST PLAINS. THE STRONG WINDS WILL BEGIN OVER THE HIGH
TERRAIN EARLY WEDNESDAY MORNING...THEN SPREAD INTO LOWER
ELEVATIONS AROUND MID DAY. AREAS OF BLOWING DUST WILL ALSO DEVELOP
WITH VISIBILITIES BELOW ONE HALF MILE AT TIMES IN DUST PRONE
LOCATIONS...ESPECIALLY WEST OF THE CENTRAL AND SOUTH CENTRAL
MOUNTAINS. THE STRONGEST WINDS WILL END AS THE SUNSETS WEDNESDAY
EVENING...BUT WINDY CONDITIONS WILL PERSIST THROUGH WEDNESDAY
NIGHT ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN.

CROSS WINDS MAY MAKE TRAVEL HAZARDOUS ON NORTHWEST TO SOUTHEAST
ORIENTED ROADWAYS...SUCH AS U.S. HIGHWAY 550 AND PORTIONS OF U.S.
HIGHWAY 285.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$

44/16
1 follow-up statement
000 
WWUS75 KABQ 052143
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
343 PM MDT TUE JUN 5 2007

...DANGEROUS WINDS ACROSS NEW MEXICO ON WEDNESDAY....

.A VIGOROUS UPPER LEVEL TROUGH OVER THE WEST COAST WILL AMPLIFY
SOUTHWARD AND MOVE EAST TOWARD NEW MEXICO ON WEDNESDAY...PUSHING
HIGH SPEED WINDS ALOFT OVER THE STATE DURING THE DAY. DEEPENING
SURFACE LOW PRESSURE OVER THE SOUTHERN PLAINS WILL COMBINE WITH
HIGH PRESSURE BUILDING INTO ARIZONA TO SUPPORT RAPID SHIFTS OF
WINDS TO SOUTHWEST AND SPEED INCREASES TO DANGEROUS LEVELS DURING
THE DAY ON WEDNESDAY.

NMZ004>007-010>012-016-017-060500-
/O.UPG.KABQ.HW.A.0002.070606T1500Z-070607T0300Z/
/O.NEW.KABQ.HW.W.0006.070606T1600Z-070607T0300Z/
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-HARDING COUNTY-
FAR NORTHEAST PLAINS-SANDIA/MANZANO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...
LAS VEGAS/RATON...ROY...CLAYTON...SANDIA PARK/CEDAR CREST...
MORIARTY/ESTANCIA...SANTA ROSA...CARRIZOZO...RUIDOSO
343 PM MDT TUE JUN 5 2007

...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 9 PM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT
WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WINDS WILL SHIFT TO SOUTHWEST AND INCREASE SPEED RAPIDLY BY LATE
MORNING...WITH SUSTAINED WIND SPEEDS TO 40 MPH WITH FREQUENT GUSTS
TO 60 MPH EXPECTED THROUGH EARLY EVENING. WIND SPEEDS WILL TAPER
OFF DURING THE LATE EVENING TO EASE THE HIGH WIND DANGER BY
THURSDAY MORNING.

BLOWING DUST MAY REDUCE VISIBILITIES SUDDENLY TO NEAR
ZERO...ESPECIALLY IN AREAS WHERE PLOWED FIELDS EXIST. A SUDDEN
GUST OF WIND COULD DROP THE VISIBILITY TO NEAR ZERO INSTANTLY.
BESIDES THE REDUCED VISIBILITIES...STRONG WINDS WILL BE HAZARDOUS
TO TRAILERS AND OTHER HIGH PROFILE VEHICLES.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE
TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES.

$$

NMZ013-018>021-026-060500-
/O.UPG.KABQ.HW.A.0002.070606T1500Z-070607T0300Z/
/O.NEW.KABQ.WI.Y.0015.070606T1600Z-070607T0300Z/
QUAY COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-
CURRY COUNTY-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...TUCUMCARI...FORT SUMNER...ROSWELL...
PORTALES...CLOVIS
343 PM MDT TUE JUN 5 2007

...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT WEDNESDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

EXPECT WIND SHIFTS TO THE SOUTHWEST WITH RAPID INCREASES OF WIND
SPEEDS BY LATE MORNING. WIND SPEEDS WILL INCREASE BROADLY TO 35
MPH WITH GUSTS TO 55 MPH WITH LOCALLY STRONGER WINDS THROUGH EARLY
EVENING. WIND SPEEDS WILL TAPER OFF GRADUALLY OVERNIGHT TO EASE
THE WIND DANGER BY EARLY THURSDAY MORNING.

BLOWING DUST CAN QUICKLY REDUCE VISIBILITY...CAUSING CHAIN
COLLISIONS AND OTHER MULTIPLE CAR PILEUPS. DO NOT STOP YOUR
VEHICLE IN THE TRAVEL LANE BUT INSTEAD PULL TO THE ROAD SIDE.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

NMZ001>003-008-009-014-015-060500-
/O.UPG.KABQ.HW.A.0002.070606T1500Z-070607T0300Z/
/O.NEW.KABQ.WI.Y.0015.070606T1600Z-070607T0300Z/
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
INCLUDING THE CITIES OF...FARMINGTON...CHAMA/LOS ALAMOS...
ESPANOLA...GALLUP/GRANTS...ALBUQUERQUE...GLENWOOD...SOCORRO
343 PM MDT TUE JUN 5 2007

...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT WEDNESDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

EXPECT WIND SHIFTS TO THE SOUTHWEST WITH RAPID INCREASES OF WIND
SPEEDS BY LATE MORNING. WIND SPEEDS WILL INCREASE BROADLY TO 35
MPH WITH GUSTS TO 55 MPH WITH LOCALLY STRONGER WINDS THROUGH EARLY
EVENING. WIND SPEEDS WILL TAPER OFF GRADUALLY OVERNIGHT TO EASE
THE WIND DANGER BY EARLY THURSDAY MORNING.

BLOWING DUST CAN QUICKLY REDUCE VISIBILITY...CAUSING CHAIN
COLLISIONS AND OTHER MULTIPLE CAR PILEUPS. DO NOT STOP YOUR
VEHICLE IN THE TRAVEL LANE BUT INSTEAD PULL TO THE ROAD SIDE.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

SHY

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Jun 5, 3:00 AM MDT, 1 hour 25 minutes earlier.

Area forecast discussion, Jun 5, 3:00 AM MDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 AM MDT TUE JUN 5 2007

CORRECTED TO AUGMENT DISCUSSION

...VERY STRONG WINDS EXPECTED WEDNESDAY...

.DISCUSSION...
THE WEATHER PATTERN WILL BEGIN TO CHANGE TODAY AS WESTERLY FLOW
INCREASES AT ALL LEVELS AHEAD OF AN UPPER LEVEL LOW PRESSURE SYSTEM
SINKING INTO THE GREAT BASIN. IT WILL ALSO BE THE HOTTEST DAY OF THE
WEEK WITH LOWER ELEVATION TEMPERATURES FROM THE MID 80S INTO THE
90S. A FEW LATE DAY THUNDERSTORMS WILL DEVELOP ALONG AND EAST OF THE
NORTHERN AND SOUTH CENTRAL MOUNTAINS...BUT WE ARE NOT EXPECTING A
RETURN OF THE SEVERE WEATHER THAT HAS DEVELOPED EACH AFTERNOON FOR
THE PAST SEVERAL DAYS. HOWEVER...VERY STRONG WINDS ARE EXPECTED
TOMORROW AS THE POLAR JET STREAM PASSES OVERHEAD.

A HIGH WIND WATCH IS IN EFFECT FOR THE ENTIRE FORECAST AREA
WEDNESDAY. WITH JUNE MIXING AND 10K FOOT WINDS FROM 45 TO 55
KNOTS...THE POTENTIAL EXISTS FOR SOUTHWESTERLY SURFACE WIND GUSTS TO
EXCEED 60 MPH AT TIMES ALONG AND JUST EAST OF THE CENTRAL MOUNTAIN
CHAIN...AND ALSO ON THE NORTHEAST PLAINS. IT IS ALSO NOT OUT OF THE
QUESTION FOR A FEW WIND GUSTS TO REACH 60 MPH ACROSS THE REST OF THE
FORECAST AREA. FURTHERMORE...LOW HUMIDITIES WILL ACCOMPANY THE
WINDS. FIRE DANGER IS LOW ENOUGH TO WARRANT A FIRE WEATHER WATCH
ALONG AND WEST OF THE CONTINENTAL DIVIDE ON WEDNESDAY.

WINDS WILL REMAIN BREEZY...ESPECIALLY IN THE EAST ON THURSDAY.
ADDITIONALLY...A COOLING TREND THAT BEGINS IN THE WEST ON WEDNESDAY
WILL SPREAD TO INCLUDE THE EAST ON THURSDAY AS A COLD FRONT FINISHES
CROSSING THE FORECAST AREA.

TEMPERATURES WILL COOL FURTHER IN THE EAST ON FRIDAY AS A BACK DOOR
COOL FRONT PLUGES INTO THE PLAINS. THIS FRONT MAY INCREASE
HUMIDITIES ENOUGH FOR A FEW THUNDERSTORMS ON THE PLAINS EACH
AFTERNOON AND EVENING BEGINNING FRIDAY AN LASTING THROUGH THE
WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  92  58  80  45 /   0   0   5   0
GALLUP..........................  88  56  79  38 /   0   0   5   0
GRANTS..........................  88  55  83  43 /   0   0   0   0
GLENWOOD........................  92  56  87  49 /   0   0   0   0
CHAMA...........................  79  42  68  33 /   5   0  10   0
LOS ALAMOS......................  83  50  75  44 /   0   0   0   0
RED RIVER.......................  72  40  67  34 /  10   5   0   0
TAOS............................  84  50  81  41 /   5   5   0   0
SANTA FE........................  86  51  82  46 /   0   0   0   0
SANTA FE AIRPORT................  88  53  84  46 /   0   0   0   0
ESPANOLA........................  92  51  86  46 /   5   0   0   0
ALBUQUERQUE HEIGHTS.............  91  63  89  56 /   0   0   0   0
ALBUQUERQUE VALLEY..............  93  56  90  51 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  89  58  86  53 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  91  61  89  54 /   0   0   0   0
SOCORRO.........................  92  62  90  57 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  84  51  80  47 /   5   0   0   0
MORIARTY/ESTANCIA...............  86  50  83  47 /   5   0   0   0
CARRIZOZO.......................  92  57  92  59 /   5   5   0   0
RUIDOSO.........................  84  59  84  56 /  10   5   0   0
RATON...........................  85  52  85  44 /  10   5   0   0
LAS VEGAS.......................  84  54  84  50 /  10   0   0   0
ROY.............................  79  56  83  52 /  10   5   0   0
CLAYTON.........................  88  60  90  54 /  10  10   0   0
SANTA ROSA......................  90  57  90  54 /  10   5   0   0
TUCUMCARI.......................  93  65  96  60 /  10   5   0   0
FORT SUMNER.....................  90  64  93  60 /  10   5   0   0
CLOVIS..........................  91  63  94  59 /  10  10   0   0
PORTALES........................  90  65  96  59 /  10  10   0   0
ROSWELL.........................  97  64  99  63 /  10   5   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING
FOR THE FOLLOWING ZONES...NMZ001>021-026.

FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES...NMZ101-105-109.

&&

44
Hazardous weather outlook, Jun 4, 5:39 AM MDT, 22 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
539 AM MDT MON JUN 4 2007

NMZ001>021-026-051200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
539 AM MDT MON JUN 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF THE
EASTERN PLAINS THIS AFTERNOON AND THIS EVENING. LARGE HAIL AND DAMAGING
WINDS ARE THE MAIN THREATS...BUT ISOLATED TORNADOES ARE ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WINDY CONDITIONS WILL DEVELOP AREAWIDE ON WEDNESDAY WITH SOUTHWEST
WINDS AT SPEEDS FROM 25 TO 35 MPH AND GUSTS TO 50 MPH. WIND GUSTS
MAY REACH 55 MPH ALONG AND EAST OF THE SANDIA AND SANGRE DE CRISTO MOUNTAINS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING FOR
COLFAX...MORA...SAN
MIGUEL...UNION...HARDING...QUAY...GUADALUPE...TORRANCE...LINCOLN...DE
BACA...CURRY...ROOSEVELT AND CHAVES COUNTIES.

44

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 6:30 PM MDTSevere Thunderstorm WarningABQChaves60 min
Jun 5, 2:59 PM MDTRed Flag WarningABQCatron, Cibola, McKinley, Rio Arriba, Sandoval, San Juan and 1 more30 hr
Jun 5, 3:32 PM MDTSevere Thunderstorm WarningABQUnion58 min
Jun 5, 3:43 PM MDTHigh Wind WarningABQ29 hr
Jun 5, 3:43 PM MDTWind AdvisoryABQ19 hr
Jun 5, 4:47 PM MDTSevere Thunderstorm WarningABQUnion58 min

Nearby

High Wind Watches in New Mexico, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.